MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1162025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time the cause of the patient's postoperative complications cannot be determined.The physician reports that he does not believe the patient's symptoms to be related to the xenmatrix graft and is considering other causes as he continues to assess the patient's condition.Based on the information provided to date no conclusion can be made.Should additional information be obtained, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The physician (not implanting physician) reported that a patient who had been implanted with a davol xenmatrix graft on (b)(6) 2013 came to his office requesting that the hernia graft be removed.When initially placed the graft which had been sized from 20x25 to a 16x20 prior to implant was placed into the retro rectus tissue plain in an open procedure.As reported 6 to 12 months post implant the patient's symptoms (red skin / reaction) began.The physician reports that he reviewed her ct images and the mesh was fully incorporated and there appeared to be no fluid collection.The physician reports that he is uncomfortable with surgically trying to remove the mesh because he is not confident the mesh is the root cause of her symptoms and because he believes the graft would be fully incorporated into her tissue and has likely been fully resorbed.He said that he does not believe the patient's symptoms are related to the graft.The physician reports that he believes it may be erythema ab igne or some sort of ¿immune, vasculitis or endocrine problem¿.He is also considering referring her to a dermatologist or rheumatologist.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7515729
Report Number1213643-2018-01501
Device Sequence Number1760067
Product Code FTM
UDI-Device Identifier00801741031465
UDI-Public(01)00801741031465
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2015
Device Catalogue Number1162025
Device Lot NumberHUXA0435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2015
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR